F.E.A.S.T's Around The Dinner Table forum

Welcome to F.E.A.S.T's Around The Dinner Table forum. This is a free service provided for parents of those suffering from eating disorders. It is moderated by kind, experienced, parent caregivers trained to guide you in how to use the forum and how to find resources to help you support your family member. This forum is for parents of patients with all eating disorder diagnoses, all ages, around the world.

Join these conversations already in progress:
• Road To Recovery - Stories of Hope
• Events for Parents and Caregivers Around the World
• Free F.E.A.S.T Conference Videos

Visit the F.E.A.S.T website for information and support.

If you need help using the forum please reach out to one of the moderators (listed below), or email us at bronwen@feast-ed.org.

Carla
I’m not sure if I’m being helpful

I some times need to take Risperidone for my rapid thinking when high bipolar kicks in. My apetite increases over 100% and I gain a lot weight 
Quote
Foodsupport_AUS
One of the reasons why so many kids with eating disorders are reluctant to take Olanzipine for management of their eating anxiety is its well known side effect of weight gain. There have been some studies and so far it does not seem to lead to increased weight gain. Their fear of eating is too great and overcomes any appetite changes. 
D diagnosed restrictive AN June 2010 age 13.5. Weight restored July 2012. Relapse and now clawing our way back. Treatment: multiple hospitalisations and individual and family therapy.
Quote
melstevUK
I have only suffered from depression and not bipolar but I have always imagined that during the manic phase serotonin levels are too high.  I once was put on a higher dose of an ssri and after a week I had racing thoughts, rapid speech, could not sleep and felt terrible.  At the same time I remember having ideas which I thought were amazing.   I reduced the dose again and I felt 'normal'.  I don't know what action Respiridone has - I think it affects dopamine levels - but if you are on an ssri it might help to lower the dose during that manic and high phase, irrespective of the effect on your appetite.
Believe you can and you're halfway there.
Theodore Roosevelt.
Quote

        

WTadmin